Illinois, 2013

Flash Flooding and Flooding in Illinois, January 12 to 16, 2013

January 12 to 16, 2013 · NWS PAH · 11 events in 7 counties and zones

A narrow line of thunderstorms moved quickly northeast across southeast Illinois. The storms were located in a region of strong warm advection near a low level jet in excess of 50 knots.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A narrow line of thunderstorms moved quickly northeast across southeast Illinois. The storms were located in a region of strong warm advection near a low level jet in excess of 50 knots. Marginal instability developed as a surface warm front lifted northward. Isolated wind damage events occurred in association with this line of storms. More widespread showers and storms over a large area produced heavy rain and isolated flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 12, 6:00 PM CST, 2 hours earlier.

Area forecast discussion, Jan 12, 6:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CST SAT JAN 12 2013

.UPDATE...
ISSUED AT 600 PM CST SAT JAN 12 2013

UPDATED AVIATION DISCUSSION ONLY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 336 PM CST SAT JAN 12 2013

LOTS GOING ON WITH TORNADO WARNINGS...FLOODING AND WINTER WEATHER
POTENTIAL...SO WILL TRY TO BE BRIEF.

THE MAIN CONVECTIVE CLUSTER CAME OVER THE OFFICE EARLIER THIS
AFTERNOON AND PRODUCED NEARLY 2.5 INCH/HOUR RATES FOR AROUND HALF
AN HOUR. BLENDED HPC QPF FOR THIS AFTERNOON AND EVENING WITH
PREVIOUS OFFICIAL QPF AND THEN USED STRAIGHT HPC AFTER MIDNIGHT.
THIS GIVES 3 TO 4 INCHES OVER MUCH OF SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS...AND 2 TO 3 ELSEWHERE. WITH THE FRONT...A
TIGHTENING BAROCLINIC ZONE...PRECIPITABLE WATER VALUES ABOVE THE
99TH PERCENTILE CLIMATOLOGICALLY FOR JANUARY...AND RECENT OBSERVED
EFFICIENT RAINFALL...WILL LET THE FLASH FLOOD WATCH CONTINUE AS
IS. MUCH OF WEST KENTUCKY MAY NOT GET MUCH BEFORE MIDNIGHT...BUT
EVEN AN ISOLATED STORM COULD CAUSE PROBLEMS.

WILL LIKELY BE FIGHTING ROTATING STORMS ON THE SOUTHERN FRINGE OF
THE PRIMARY RAIN BAND THROUGH THE EVENING. THE STORM THAT MOVED
THROUGH THE PADUCAH AREA APPEARS TO BE RIGHT ON THE WARM EDGE OF THE
THETA-E GRADIENT...WHERE IT CAN TAP BETTER LOW-LEVEL SHEAR AND
POSSIBLY SOME BAROCLINITY. TORNADOES MAY BE THE GREATER CONCERN
VERSUS DAMAGING WINDS. WE MAY BE DEALING WITH THIS UNTIL THE MAIN
RAIN BAND SPREADS THROUGH THE PENNYRILE LATER TONIGHT.

THE 12Z MODELS ALL SHOW A SIGNFICANT SWATH OF PRECIPITATION
ASSOCIATED WITH FRONTOGENETICAL FORCING IN THE 850MB-700MB LAYER
DEVELOPING BEHIND THE MAIN RAIN BAND AND LIFTING NORTHEAST THROUGH
WEST KENTUCKY AND SOUTHERN ILLINOIS THROUGH THE DAY SUNDAY. THEY ALSO
ARE BEGINNING TO REALIZE AS THE ECMWF HAS KNOWN FOR DAYS THAT THE
SURFACE FREEZING LINE WILL MARCH ACROSS SOUTHERN ILLINOIS AND
NORTHERN PORTIONS OF SOUTHEAST MISSOURI THROUGH THE DAY.

THE FREEZING LINE IS SITTING ACROSS CENTRAL MISSOURI RIGHT
NOW...SO NOT SURE THAT THE MODELS HAVE A GOOD GRIP ON THE
MAGNITUDE OF THE SHALLOW COLD ADVECTION. GUT FEELING IS THAT
FREEZING RAIN IS GOING TO BE A PROBLEM OVER SOUTHERN ILLINOIS FOR
MUCH OF THE DAY SUNDAY...BUT NOT SURE HOW QUICKLY THE SURFACE WILL
FREEZE OR JUST HOW MUCH PRECIPITATION WILL LEFT. MAY VERY WELL
HAVE AN ADVISORY LEVEL EVENT...BUT CANNOT JUSTIFY THE HEADLINE AT
THIS TIME. WILL THEREFORE CONTINUE TO HIGHLIGHT THE SITUATION IN A
SPECIAL WEATHER STATEMENT.

THE ECMWF CONTINUES TO BRING A SWATH OF LIGHT PRECIPITATION
NORTHEAST ACROSS SOUTHERN PORTIONS OF WEST KENTUCKY MONDAY INTO
MONDAY NIGHT. BY THIS TIME WOULD EXPECT ALL FROZEN
PRECIPITATION...MOST LIKELY SNOW BUT POSSIBLY SOME SLEET AS WELL.
WOULD NOT BE SURPRISED IF MORE ROUNDS OF SNOW PUSH NORTHEAST
ACROSS WEST KENTUCKY UNTIL THE CLIPPER ARRIVES TUESDAY NIGHT INTO
WEDNESDAY.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 336 PM CST SAT JAN 12 2013

IN RESPONSE TO A DIGGING MID LEVEL TROF IN THE SWRN CONUS...THERE
MAY BE JUST ENOUGH OF A MOISTURE SURGE UNDER A BROAD RIDGE JUST TO
OUR SE FOR A LITTLE MEASUREABLE RAIN IN THE SRN PENNYRILE REGION AT
THE BEGINNING OF THE EXTENDED PERIOD /TUE/. OTHER THAN THAT...THE
PAH FORECAST AREA SHOULD BE PCPN FREE AS MODEL CONSENSUS SAYS THAT
WINDS ALOFT WILL TURN FROM SWRLY TO WRLY/WNWRLY BY LATE WEEK AS A
REINFORCING SHOT OF DRY AIR SURGES INTO THE REGION. BY DAY 7 LOW
LEVEL WINDS SHOULD BE BACK TO THE SOUTH AS HIGH SFC PRESSURE MOVES
OFF TO THE EAST. A GENERAL WARMING TREND THROUGH THE PERIOD WILL BE
TEMPORARILY SLOWED BY THE MID WEEK COLD FRONT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 600 PM CST SAT JAN 12 2013

THERE WILL BE A LULL IN PCPN IN THE EARLY EVENING FOR MUCH OF THE
REGION AS NEW ENERGY TO OUR SW BEGINS TO PUSH A COLD FRONT THROUGH
THE REGION. SRLY WINDS ARE EXPECTED TO INCREASE IN THE EVENING...
THEN SHIFT TO THE NW NEAR OR AFTER MIDNIGHT. RAIN...LOWER VSBYS/CIGS
AND POSSIBLY TSTMS WILL ACCOMPANY THE WIND SHIFT. EXPECT VSBYS TO BE
QUITE VARIABLE UNTIL FROPA. AROUND SUNRISE SUNDAY...THERE WILL
PROBABLY BE ANOTHER LULL IN PCPN...BUT SHOULD PICK UP AGAIN BY
AFTERNOON...WITH FREEZING PCPN QUITE LIKELY PRIMARILY IN THE NWRN
HALF OF THE AREA...INCLUDING KCGI.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR ILZ075>078-
     080>094.

MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MOZ076-086-087-
     100-107>112-114.

IN...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR INZ081-082-
     085>088.

KY...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KYZ001>022.

&&

SHORT TERM...DRS
LONG TERM....DB
AVIATION...DB
Hazardous weather outlook, Jan 12, 5:13 PM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
513 PM CST SAT JAN 12 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
513 PM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA TONIGHT.
PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A
COLD FRONT THIS EVENING. A FEW BRIEF TORNADOES AND SOME ISOLATED
DAMAGING WINDS WILL BE POSSIBLE OVER THE MISSOURI BOOT HEEL ACROSS
THE SOUTHERN TIP OF ILLINOIS...ALL OF WESTERN KENTUCKY AND MUCH OF
SOUTHWEST INDIANA. THE THREAT WILL COME TO AN END FROM NORTHWEST
TO SOUTHEAST...AS THE COLD FRONT SHIFTS SOUTHEAST THROUGH THE
NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLASH FLOOD WATCH WILL CONTINUE THROUGH SUNDAY. PLEASE REFER
TO THE WATCH PRODUCT FOR DETAILS.

A CHANGE FROM TO RAIN TO FREEZING RAIN OR SLEET WILL BE POSSIBLE
ACROSS MUCH OF THE AREA SUNDAY. PLEASE REFER TO THE SPECIAL
WEATHER STATEMENT ISSUED AT 450 PM CST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AHEAD OF THE COLD FRONT
ROUGHLY OVER THE SOUTHEAST HALF OF THE AREA. IN ADDITION...REPORTS
OF HEAVY RAIN...FLOODING AND WINTRY PRECIPITATION AND RELATED
IMPACTS THROUGHOUT THE AREA WOULD BE GREATLY APPRECIATED TONIGHT
AND SUNDAY.

DRS

In the hours before

Local storm report, Jan 12, 3:06 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
306 PM CST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     CLINTON                 36.67N 88.99W
01/12/2013                   HICKMAN            KY   BROADCAST MEDIA

            LATE REPORT. GRAIN BIN DAMAGED.

&&

SMITTY
Local storm report, Jan 12, 3:16 PM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     PADUCAH                 37.07N 88.64W
01/12/2013                   MCCRACKEN          KY   TRAINED SPOTTER

            TIME ESTIMATED. LARGE TREE LIMBS DOWN ACROSS PORTIONS OF
            SOUTH END OF TOWN. ONE HOME HAD SOME SHINGLES BLOWN OFF.

&&

SMITTY
Local storm report, Jan 12, 3:34 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     HAMPTON                 37.28N 88.37W
01/12/2013                   LIVINGSTON         KY   EMERGENCY MNGR

            LATE REPORT. BRICK CHURCH IN TOWN COMPLETLY FLATTENED.

&&

SMITTY
Local storm report, Jan 12, 4:16 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     FUNNEL CLOUD     WAVERLY                 37.71N 87.82W
01/12/2013                   UNION              KY   PUBLIC

            REPORTED BY PUBLIC THROUGH LAW ENFORCEMENT.

&&

SMITTY
Local storm report, Jan 12, 4:39 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
439 PM CST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     FUNNEL CLOUD     EVANSVILLE              37.98N 87.54W
01/12/2013                   VANDERBURGH        IN   TRAINED SPOTTER

            RAIN WRAPPED FUNNEL CLOUD REPORTED OVER RIVER BOTTOMS
            MOVING TOWARDS THE DOWNTOWN AREA. OBSERVED FROM
            INTERSECTION OF INTERSTATE 164 AND HWY 41.

&&

SMITTY
Special weather statement, Jan 12, 4:50 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
450 PM CST SAT JAN 12 2013

ILZ075>078-080>094-INZ081-082-085>087-KYZ003>005-007-010-014-015-
018-MOZ076-086-087-100-107>112-131100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-CARLISLE-BALLARD-MCCRACKEN-LIVINGSTON-CRITTENDEN-UNION KY-
WEBSTER-HENDERSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...BARDWELL...WICKLIFFE...PADUCAH...
SMITHLAND...MARION...MORGANFIELD...DIXON...HENDERSON...
PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...
VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...
CHARLESTON
450 PM CST SAT JAN 12 2013

...LIGHT WINTRY PRECIPITATION POSSIBLE SUNDAY...

WIDESPREAD RAINS WILL SHIFT EAST THROUGH THE DAY SUNDAY...AS
TEMPERATURES FALL THROUGH THE 30S BEHIND A STRONG COLD FRONT.
SOME LIGHT ICING WILL BE POSSIBLE BEGINNING AROUND SUNRISE IN
AREAS TO THE WEST OF INTERSTATE 57. THE THREAT FOR ICING WILL
CONTINUE TO SPREAD SOUTH AND EAST ACROSS SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI THROUGH MIDDAY. LIGHT ICING MAY REACH PORTIONS
OF WEST KENTUCKY AND SOUTHWEST INDIANA BEFORE IT ENDS IN THE LATE
AFTERNOON.

AT THIS TIME...IT APPEARS THAT ANY ICING IS LIKELY TO BE LIGHT AND
MAINLY ON ELEVATED OBJECTS. ICING ON ROADS WILL LIKELY BE CONFINED
TO BRIDGES AND OVERPASSES. IN ADDITION...SOME LIGHT SLEET WILL BE
POSSIBLE BEFORE THE PRECIPITATION COMES TO AN END.

THIS A COMPLEX STORM SYSTEM...AND FORECAST CONFIDENCE IS LOW.
PLEASE STAYED TUNED FOR UPDATES ON THIS POTENTIAL WINTER WEATHER
SITUATION.

The radar

The Evansville,IN radar (KVWX), 62 km away, was scanning. The volume nearest the first event began at 02:01 UTC.

Open the radar archive at this moment

Event by event

5 flash flood, 2 heavy rain, 2 thunderstorm wind, 2 flood. Local standard time, as filed.

Heavy Rain, Wayne

When
January 12, 8:00 PM CST to 9:00 PM CST
Where
Wayne County, Fairfield Muni Arpt
Reported by
Trained Spotter
Coordinates
38.380, -88.420

Water was reported to be running over County Road 900 North.

Heavy Rain, Perry

When
January 12, 8:45 PM CST to 10:00 PM CST
Where
Perry County, Cutler
Reported by
Trained Spotter
Coordinates
38.030, -89.570

Water was reported over roads in town and just west of town.

Thunderstorm Wind, Saline

When
January 12, 9:36 PM CST
Where
Saline County, 1.22 mi SW of Pankeyville to 0.78 mi SSW of Pankeyville
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Unknown
Coordinates
37.687, -88.545

Part of a barn roof was ripped off, a tree and light pole were blown down, and some light objects including a trampoline were blown around. Power lines were down on Highway 145.

Flash Flood, Jefferson

When
January 12, 9:45 PM CST to January 13, 3:00 AM CST
Where
Jefferson County, 1.91 mi S of Woodlawn to 1.67 mi S of Woodlawn
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.302, -89.031

Water was over the roadway on Illinois Highway 15.

Thunderstorm Wind, Wabash

When
January 12, 10:15 PM CST
Where
Wabash County, Mt Carmel
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
38.420, -87.770

Numerous power lines were blown down in the city, along with many trees. Some metal debris was wrapped around a telephone pole.

Flash Flood, Franklin

When
January 12, 11:02 PM CST to January 13, 3:00 AM CST
Where
Franklin County, 0.35 mi WSW of Buckner to 0.37 mi NW of Urbain
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.977, -89.025

Andy's Creek was over a section of roadway on Illinois Route 14.

Flash Flood, Saline

When
January 12, 11:30 PM CST to January 13, 12:45 AM CST
Where
Saline County, 0.93 mi NW of Pankeyville to 0.84 mi WSW of Pankeyville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.709, -88.543

State Route 145 was flooded south of Harrisburg. Police detoured traffic.

Flash Flood, Perry

When
January 12, 11:50 PM CST to January 13, 3:00 AM CST
Where
Perry County, Cutler to 0.69 mi N of Cutler
Cause
Heavy Rain
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
38.030, -89.570

A mobile home was evacuated, and a couple of streets were closed.

Flash Flood, Wayne

When
January 12, 11:50 PM CST to January 13, 4:00 AM CST
Where
Wayne County, Barnhill to Ellery
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
38.280, -88.370

Numerous roads were flooded, a few of which were impassable. At least a couple of vehicles were stranded in floodwater.

Flood, Pulaski

When
January 13, 12:00 AM CST to 8:00 AM CST
Where
Pulaski County, Perks to 1.21 mi N of Grand Chain
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.300, -89.080

Minor flooding of the Cache River occurred. A few roads near the river were flooded.

Flood, Wayne

When
January 13, 5:00 AM CST to January 16, 5:00 AM CST
Where
Wayne County, Wayne City to 0.66 mi SE of Wayne City
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.350, -88.580

Minor flooding occurred along the Skillet Fork River near Wayne City. Some low-lying fields and woodlands near the river were underwater.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, January 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429097, 429098, 428240, 429334, 422503, 429335, 429337, 429338, 429339, 428220, 429277.